New York, 2007

Winter Weather in New York, March 5, 2007

March 5, 2007 · NWS ALY · 5 events in 5 counties and zones

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across the region.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across the region. |As a result of the poor visibilities and slippery road conditions, a seven vehicle crash occurred on the New York State Thruway, approximately one mile west of exit 29 in Canajoharie. The accident occurred around 4:20 PM EST, and involved three tractor trailers, three cars and one pickup truck. |There were 2 fatalities as a result of the crash.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 5, 4:52 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 5, 4:52 AM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
452 AM EST MON MAR 5 2007

.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL PLUNGE SOUTH THROUGH THE
REGION TODAY RESULTING IN MORE SNOW SHOWERS. ITS ARRIVAL MAY BE
ACCOMPANIED BY SNOW SQUALLS. HIGH PRESSURE WILL FOLLOW AND MOVE FROM
ONTARIO TONIGHT TO OUR REGION TUESDAY NIGHT...BRINGING MID WINTER
COLD AND BRISK WINDS. THE HIGH WILL DRIFT OFFSHORE WEDNESDAY.  LOW
PRESSURE WILL MOVE FROM THE OHIO VALLEY TO OFF THE DELMARVA COAST
WEDNESDAY. ANOTHER VERY COLD ARCTIC HIGH PRESSURE AREA WILL BUILD
FROM ONTARIO SOUTHEAST THURSDAY INTO FRIDAY.

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
ARCTIC FRONT IN UPPER GREAT LAKES EARLY THIS MORNING WILL DROP
QUICKLY SOUTHEAST TODAY SWEEPING THROUGH BULK OF FA BETWEEN 15Z
AND 20Z. EXPECT NUMEROUS SNOW SHOWERS AND EMBEDDED SQUALLS WITH
ARCTIC FRONT ALONG WITH A WINDEX EVENT AS LI CHANGE OF 9-13
COUPLED WITH T1-T5 OF 13 TO 15 C OCCURS DURING THE AFTERNOON INTO
EARLY EVENING PERIOD WITH RH VALUES GENERALLY GREATER THAN 75
PERCENT. EXPECT THAT FAVORED UPSLOPE REGIONS OF THE
ADIRONDACKS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES WILL BE
IMPACTED MOST BY THE WINDEX EVENT AND HAVE INCREASED SNOWFALL
TOTALS IN THESE AREAS. THIS IS ALSO SUPPORTED BY WFOWRF COMPOSITE
REFLECTIVITY WHICH SHOWS ENHANCED BAND OF SNOW SHOWERS AND SQUALLS
MOVING FROM NORTHWEST TO SOUTHEAST THROUGH FA FROM 15Z TO 20Z
WHICH MAY EVEN BE ACCOMPANIED BY A RUMBLE OF THUNDER DUE TO STEEP
LAPSE RATES ESPECIALLY CLOSER TO LAKE ONTARIO. THIS WILL BE FOLLOWED
BY SIGNIFICANT UPSLOPE FLOW SNOW IN THE AFOREMENTIONED AREAS WHICH
LINGERS THROUGH EARLY EVENING. IN ADDITION LAKE ENHANCEMENT OF
SNOW SHOWERS LIKELY WITH A TRIPLE LAKE CONNECTION POSSIBLE. HAVE
THUS MADE SOME CHANGES TO PREVIOUS FORECAST TO INCLUDE EXPANDING
SNOW AND BLOWING SNOW ADVISORY AREA...EXTENDING IT IN TIME AND
ISSUING A WINTER STORM WARNING FOR NORTHERN HERKIMER COUNTY WHERE
SNOWFALL TOTALS THROUGH THIS EVENING EXPECTED TO BE IN THE 6 TO 12
INCH RANGE. FURTHER...THE SNOW IS NOT THE ONLY PROBLEM AS A STRONG
PRESSURE GRADIENT WILL PRODUCE SUSTAINED WINDS IN THE 20 TO 30 MPH
RANGE WITH GUSTS 40 TO 45 MPH FROM LATE THIS MORNING INTO TUESDAY.
THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE
ADVISORY AND WARNING AREA. THE BLOWING SNOW WILL PRIMARILY BE
CONFINED TO THOSE AREAS WHICH RECEIVED SIGNIFICANT SNOW LAST WEEK
AND PICK UP SIGNIFICANT SNOW TODAY. THE REMAINDER OF THE FA WHERE
THE SNOW HAS A CRUST AND WHERE ONLY MINOR SNOW ACCUMULATIONS ARE
EXPECTED TODAY WILL EXPERIENCE VERY LITTLE BLOWING SNOW. THE WINDS
COUPLED WITH TEMPS FALLING TO NEAR OR BELOW ZERO WILL RESULT ALSO
IN WIND CHILL VALUES OF 10 TO 35 BELOW ZERO ACROSS MUCH OF THE FA
FROM MIDNIGHT TONIGHT INTO TUESDAY. HAVE THUS ISSUED WIND CHILL
WARNINGS AND WIND CHILL ADVISORIES FOR MANY ZONES BASED ON THE
ADVISORY AND WARNING THRESHOLDS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER ARCTIC FRONT IS EXPECTED TO DROP THROUGH FA LATE WEDNESDAY
OR WEDNESDAY NIGHT BRINGING ANOTHER REINFORCING SHOT OF ARCTIC AIR
WHICH IS EXPECTED TO LINGER INTO EARLY FRIDAY. AS HIGH PRESSURE
MOVES OFF THE EASTERN SEABOARD LATE FRIDAY A RETURN FLOW WILL SET
UP WHICH SHOULD FINALLY USHER IN MILDER AIR FOR THE WEEKEND. PRE
WARM FRONTAL MOISTURE MAY ARRIVE ON SATURDAY LIKELY IN THE FORM OF
RAIN...ALTHOUGH IF IT ARRIVES FRIDAY NIGHT IT COULD BE IN THE
FORM OF FREEZING RAIN.

&&

.AVIATION /08Z MON TO 06Z TUE/...
VFR CONDITIONS WILL PERSIST AT ALL TAF SITES PRIOR TO 16Z...BUT THEN
AN ARCTIC COLD FRONT WILL ENCROACH UPON THE THE MID AND UPPER HUDSON
VALLEY.  FOR NOW...HAVE INCLUDED MVFR CIGS AND VSBYS FOR KGFL AND
KALB FOR SNOW SHOWER ACTIVITY/SQUALLS ASSOCIATED WITH THE BOUNDARY
PASSAGE 16Z-21Z.  FOR KPOU...WE KEPT SOME FLURRIES/VERY LIGHT SNOW
SHOWERS IN AROUND 19Z.  THE BIGGER STORY WILL BE THE STRONG WINDS
ASSOCIATED WITH THE FRONTAL PASSAGE.  THE WINDS WILL BE FROM THE
W/SW PRIOR TO 12Z AT 5-10 KTS...BUT WILL THEN INCREASE FROM THE
SOUTHWEST AHEAD OF THE FRONT AT 10-15 KTS WITH SOME GUSTS TO 25 KTS.
BY 18Z...THE WINDS WILL SHIFT TO THE WEST AT 17-22 KTS WITH SOME
GUSTS TO 35 KTS. THE BEST MIXING MAY OCCUR WITH THE POST FRONTAL
PASSAGE AROUND 21Z...WHERE SOME GUSTS TO 40 KTS CAN/T BE RULED OUT
FOR KALB. AFTER 00Z...CIGS WILL RISE TO 10-12KFT FROM KALB
NORTHWARD...AND THE WINDS WILL SLACKEN A LITTLE WITH W/NW WINDS OF
15-20 KTS...EXCEPT AT KALB WHERE THE CHANNELED FLOW DOWN THE MOHAWK
VALLEY WILL STILL PRODUCE SUSTAINED WINDS IN EXCESS OF 20KTS AND
SOME GUSTS AROUND 35 KTS.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS WITH AN
UNSEASONABLY COLD AIR MASS IMPACTING THE HYDRO SERVICE AREA /HSA/.
AN ARCTIC COLD FRONT WILL BLAST THROUGH THE HSA MONDAY IN THE LATE
MORNING THROUGH THE EARLY AFTERNOON WITH SOME SCATTERED SNOW
SQUALLS. SOME SIGNIFICANT SNOWFALL WILL BE EXPECTED DOWNWIND OF LAKE
ONTARIO...AND IN THE WESTERLY UPSLOPE AREAS OF THE SRN GREENS AND
BERKS. MAX TEMPS WILL TUMBLE 20 TO 25 DEGREES BELOW NORMAL FOR TUE.
THE FRIGID TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK
AS ARCTIC HIGH PRESSURE BUILDS IN TUE NIGHT INTO WED.  A CLIPPER LOW
APPEARS IT WILL PASS SOUTH OF UPSTATE NY ON WED.  A REINFORCING SHOT
OF ARCTIC AIR ARRIVES WED NIGHT.  ARCTIC HIGH PRESSURE BUILDS
SOUTHWARD AGAIN INTO THE REGION.  THE RETURN SOUTHERLY FROM THE HIGH
BUILDING OFF THE ATLANTIC COAST FRI NIGHT INTO SAT MAY ALLOW
TEMPERATURES TO MODERATE BACK TO NORMAL VALUES. ALSO...SOME RAIN
AND SNOW SHOWERS MAY ARRIVE SAT INTO SUN. ICE ON RIVERS...STREAMS...AND
LAKES THAT WAS THAWING...WILL THICKEN SEVERAL INCHES DURING THE
WORK WEEK. LITTLE SNOW PACK WILL BE LOST OVER THE NEXT 5 DAYS DUE
TO MELTING BECAUSE OF THE FRIGID TEMPS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST TUESDAY
     FOR MAZ001-025.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     MAZ001-025.

NY...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST TUESDAY
     FOR NYZ038>040-042-043-047-048-051-054-058-061-063.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     NYZ033-038-042-082.

     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 12 PM EST TUESDAY
     FOR NYZ032-033-082.

     WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ032.

VT...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST TUESDAY
     FOR VTZ013>015.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     VTZ013-014.

&&
Hazardous weather outlook, Mar 5, 4:41 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
441 AM EST MON MAR 5 2007

NYZ032-061200-
NORTHERN HERKIMER-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT...PLEASE
REFER TO THE WINTER STORM WARNING STATEMENT FOR THE DETAILS.

A WIND CHILL WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL WARNING STATEMENT FOR
THE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL WARNING IS IN EFFECT UNTIL NOON TUESDAY. PLEASE
REFER TO THE WIND CHILL WARNING STATEMENT FOR THE DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER SPOTTERS
ARE REQUESTED TO REPORT SNOWFALL ACCUMULATIONS OF 2 INCHES OR
MORE.  REPORTS SHOULD BE SENT TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

NYZ033-082-061200-
HAMILTON-NORTHERN FULTON-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND NORTHERN FULTON COUNTIES...

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR MORE DETAILS.

A WIND CHILL WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL WARNING STATEMENT FOR
THE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL WARNING IS IN EFFECT UNTIL NOON TUESDAY. PLEASE
REFER TO THE WIND CHILL WARNING STATEMENT FOR THE DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER SPOTTERS
ARE REQUESTED TO REPORT SNOWFALL ACCUMULATIONS OF 2 INCHES OR
MORE.  REPORTS SHOULD BE SENT TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

MAZ001-025-NYZ042-VTZ013-014-061200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-BENNINGTON-
WESTERN WINDHAM-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES...NORTH
WARREN COUNTY OF NEW YORK...AND BENNINGTON AND WESTERN WINDHAM
COUNTIES OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR MORE DETAILS.

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL ADVISORY IS IN EFFECT TO NOON TUESDAY. PLEASE REFER
TO THE WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE REQUESTED TO REPORT SNOWFALL ACCUMULATIONS OF 2 INCHES OR
MORE. REPORTS SHOULD BE SENT TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

VTZ015-061200-
EASTERN WINDHAM-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY IN
SOUTHERN VERMONT

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL ADVISORY IS IN EFFECT TO NOON TUESDAY. PLEASE REFER
TO THE WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ038-061200-
SOUTHERN HERKIMER-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER COUNTY IN
EAST CENTRAL NEW YORK

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR MORE DETAILS.

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL ADVISORY IS IN EFFECT TO NOON TUESDAY. PLEASE REFER
TO THE WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE REQUESTED TO REPORT SNOWFALL ACCUMULATIONS OF 2 INCHES OR
MORE. REPORTS SHOULD BE SENT TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

NYZ039-040-043-047-048-051-054-058-061-063-061200-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...EASTERN CATSKILLS...SCHOHARIE
VALLEY...NORTHERN TACONICS...HELDERBERGS AND NORTHERN WASHINGTON COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
TUESDAY. PLEASE REFER TO THE WIND CHILL ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL ADVISORY IS IN EFFECT TO NOON TUESDAY. PLEASE REFER
TO THE WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.

ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-NYZ041-049-050-052-053-059-060-064>066-083-084-061200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
441 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL
DISTRICT...SOUTHERN LAKE GEORGE SARATOGA REGION...THE MID HUDSON
VALLEY...SOUTHERN TACONICS...AND THE LITCHFIELD HILLS OF
NORTHWESTERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION IN THE EARLY
AFTERNOON WITH SCATTERED SNOW SQUALLS THAT MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE BRIEFLY...AND WIND GUSTS OF 35 TO 45
MPH. SOME BLOWING SNOW IS LIKELY TOO. WEST NORTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PERSIST INTO THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

TAW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Southern Herkimer

When
March 5, 10:00 AM EST to 10:00 PM EST
Where
Southern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across the region. |

Winter Weather, Northern Fulton

When
March 5, 10:00 AM EST to 10:00 PM EST
Where
Northern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across the region. |

Winter Weather, Southern Fulton

When
March 5, 10:00 AM EST to 10:00 PM EST
Where
Southern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across the region. |

Winter Weather, Hamilton

When
March 5, 10:00 AM EST to 10:00 PM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 2 to 5 inches across Hamilton county.|

Winter Weather, Montgomery

When
March 5, 10:00 AM EST to 10:00 PM EST
Where
Montgomery forecast zone
Deaths
0 direct, 2 indirect
Reported by
Trained Spotter
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Lake Effect snowbands, combined with gusty winds produced near whiteout conditions at times from Monday morning, into Monday evening on March 5th. Snowfall amounts generally ranged from 1 to 4 inches across Montgomery county. |As a result of the poor visibilities and slippery road conditions, a seven vehicle crash occurred on the New York State Thruway, approximately one mile west of exit 29 in Canajoharie. The accident occurred around 4:20 PM EST, and involved three tractor trailers, three cars and one pickup truck. |There were 2 fatalities as a result of the crash.|

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Montgomery2007-03-05FemaleVehicle/Towed TrailerIndirect
Winter Weather, Montgomery2007-03-05MaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16130, 16132, 16133, 16136, 16138.